Alert archive / Ohio / Coastal Flood Statements in 2011
Coastal Flood Statement 5, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 6, 2011, 4:58 AM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 4:58 AM EDT (08:58 UTC)
- Expired
- Sep 6, 2011, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WHUS41 KCLE 060858 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EDT TUE SEP 6 2011 OHZ003-007-009>012-089-PAZ001-062000- /O.NEW.KCLE.CF.S.0005.110906T0858Z-110907T0200Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 458 AM EDT TUE SEP 6 2011 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE THROUGH 10 PM THIS EVENING. * NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE CONDUCIVE FOR RIP CURRENTS. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$
2 follow-up statements
644 WHUS41 KCLE 061422 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1022 AM EDT TUE SEP 6 2011 OHZ003-007-009>012-089-PAZ001-062230- /O.CON.KCLE.CF.S.0005.000000T0000Z-110907T0200Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 1022 AM EDT TUE SEP 6 2011 ...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE THROUGH 10 PM THIS EVENING. * NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE CONDUCIVE FOR RIP CURRENTS. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$ SCHULER
860 WHUS41 KCLE 061915 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT TUE SEP 6 2011 OHZ003-007-009>012-089-PAZ001-070200- /O.CON.KCLE.CF.S.0005.000000T0000Z-110907T0200Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 315 PM EDT TUE SEP 6 2011 ...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... * THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF LAKE ERIE THROUGH 10 PM THIS EVENING. * NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 8 FOOT WAVES WILL BE CONDUCIVE FOR RIP CURRENTS. * SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD SWIMMERS. $$ SCHULER
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 6, 4:16 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 6, 4:16 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT TUE SEP 6 2011 .SYNOPSIS... THE REMNANT LOW OF TROPICAL STORM LEE WILL MOVE NORTH ALONG THE APPALACHIANS BEGINNING TODAY. THIS LOW PRESSURE WILL MOVE OVER THE OHIO VALLEY ON WEDNESDAY AND REMAIN IN THE VICINITY THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER TROUGH THAT BROUGHT QUITE AN AIRMASS CHANGE TO THE REGION WILL DEPART TO THE EAST THIS MORNING. ATTENTION WILL SHIFT TO THE SOUTH TODAY AS MOISTURE FROM THE REMNANT LOW PRESSURE OF LEE WILL CONTINUE TO SPREAD CLOUDS AND MOISTURE NORTHWARD ALONG THE APPALACHIANS. MEANWHILE...A LARGE SURFACE HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL REMAIN NORTH AND WEST OF THE AREA. WHILE MOISTURE CONTINUES TO SPREAD NORTH TODAY THE HIGH PRESSURE WITH NORTHERLY FLOW WILL CONTINUE TO BRING VERY DRY MID LEVEL AIR INTO THE AREA TODAY. THEREFORE DESPITE RADAR SHOWING A LARGE AREA OF RAIN TO THE SOUTH MUCH OF THE AREA WILL REMAIN DRY THROUGH TODAY. ONLY CONCERN WILL BE ACROSS THE FAR SOUTHERN COUNTIES FROM YOUNGSTOWN...SOUTH OF CANTON...MILLERSBURG TO MT VERNON WHERE SLGT CHC TO LOW CHC POPS WERE INCLUDED FOR LATER THIS MORNING AND AFTERNOON. TEMPS NOT TOO DIFFERENT COMPARED TO YESTERDAY WITH MID TO UPPER 60S. HAVE UPPER 60S ACROSS THE FAR SOUTHEAST...BUT IF SHOWERS DO GET IN THERE THEN THE EVAPORATIVE COOLING IN THE AFTERNOON MAY ALLOW FOR LOW 60S AT BEST. WILL HAVE TO WATCH THIS AREA THIS MORNING. AS COMPARED TO GUIDANCE ALSO WENT A BIT COOLER ACROSS WESTERN COUNTIES GIVEN GOOD NORTH-NORTHEAST WINDS TODAY. WHILE TOL MAY SEE SOME BREAKS IN CLOUDS...AREA JUST EAST FROM SANDUSKY TO FINDLAY MAY BE MORE INVOLVED WITH LOWER LAKE CLOUDS AND THEREFORE A BIT COOLER. WINDS WILL CONTINUE TO BE GUSTY TODAY ESPECIALLY IN LAKESHORE ZONES. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... FOR THIS EVENING AND TONIGHT INCREASED POPS QUICKLY ACROSS THE AREA. CONCERN LIES WITH HOW THE UPPER LOW FROM LEE WILL INTERACT WITH SHORTWAVE QUICKLY MOVING NEAR LAKE SUPERIOR THIS MORNING. THIS MAY PROVIDE ENOUGH SUPPORT TO GENERATE MORE WIDESPREAD SHOWERS ACROSS THE AREA GOING INTO TONIGHT AND OVERCOME THE DRIER AIR PROVIDED BY THE HIGH PRESSURE. POPS INCREASING TO HIGH CHC AND LIKELY BY LATER TONIGHT. WEDNESDAY THROUGH FRIDAY THE MODELS CONTINUE TO INDICATE THAT THE UPPER LOW WILL REMAIN NEAR THE AREA KEEPING CONDITIONS UNSETTLED WITH AT LEAST THE CHANCE OF SHOWERS. DIDN/T GET TOO PICKY WITH POPS THIS FAR OUT BUT GIVEN CURRENT PROGS DID TRY TO TREND HIGHER POPS ACROSS SOUTHWESTERN AREAS AND THEN AGAIN ACROSS FAR NE OH AND NW PA WITH LOWER POPS IN THE CENTRAL PART OF THE AREA. HOWEVER...DEPENDING WHERE THE LOW IS WILL DEPEND ON WHERE HIGHEST POPS AND QPF/S SET UP. REGARDING TEMPS DURING THE TIME DIDN/T MAKE ANY DRASTIC CHANGES TO THEM WITH HIGHS MAINLY IN THE 70S AND LOWS CLOSE TO 60. && .LONG TERM /SATURDAY THROUGH MONDAY/... NOT MUCH TO GRAB ONTO DURING THE EXTENDED PORTION OF THE FORECAST. THE SURFACE FEATURES ARE PROGGED TO WEAKEN AND BECOME RATHER FLAT. ALL OF THE MODELS TAKE INTO NEXT WEEK FOR THE TROUGH ALOFT OVER THE EASTERN STATES TO LIFT OUT. THIS LEAVES A RATHER MOIST AND SLIGHTLY UNSTABLE AIR MASS IN PLACE. ANY SUNSHINE/HEATING EACH DAY AND ONE WOULD THINK THAT NEW SHOWERS WILL DEVELOP. THE UPPER TROUGH IS PROGGED TO LIFT OUT MONDAY. THERE COULD BE ENOUGH HIGH PRESSURE AT THE SURFACE AND ALOFT FOR LESS SHOWERS OR MAYBE THEY ARE GONE BY THAT TIME. WILL DRY OUT THE FORECAST FOR MONDAY. THE LATEST ECMWF DEVELOPS SOME SORT OF TROPICAL LOW OVER THE GULF OVER THE WEEKEND AND DRIVES IT NORTH EARLY NEXT WEEK BUT A LITTLE TOO EARLY TO FACTOR THAT TYPE OF SYSTEM INTO THE FORECAST. TEMPERATURES WILL LIKELY MODERATE SLOWLY AS WE SHOULD SEE A LITTLE MORE SUNSHINE EACH DAY...FROM SLIGHTLY BELOW NORMAL TO SLIGHTLY ABOVE NORMAL BY EARLY NEXT WEEK. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... SHORT WAVE FROM THE GULF STATES WILL LIFT NORTHEAST TODAY. I THINK THERE WILL BE JUST ENOUGH UPWARD MOTION TO SEE A FEW SHOWERS OR A LITTLE LIGHT RAIN REDEVELOP FROM KCAK TO KYNG ALTHOUGH THE BULK OF THE RAIN SHOULD STAY JUST TO THE SOUTH AND EAST. THE NORTHEAST FLOW OFF LAKE ERIE COULD BRING A FEW SPRINKLES AT KCLE KMFD AND KERI. CEILINGS WILL COME BACK DOWN TO MVFR AT THE ABOVE MENTIONED TAF SITES BUT REMAIN VFR ACROSS NORTHWEST OHIO AT KTOL AND KFDY. THE NORTHEAST WIND WILL BE GUSTY AT TIMES TODAY ESPECIALLY NEAR LAKE ERIE AND THE FLAT LAND ACROSS NORTHWEST OHIO. OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SHOWERS WEDNESDAY THROUGH SATURDAY. && .MARINE... SURFACE HIGH PRESSURE OVER THE NORTHERN GREAT LAKES...COMBINED WITH THE WEAKENING SURFACE LOW...THE REMNANTS OF LEE...OVER THE SOUTHEAST STATES...WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES. THE NORTHEAST FETCH ACROSS LAKE ERIE MAKES THE SOUTH SHORE OF THE LAKE PARTICULARLY EXPOSED TO THE BRISK WINDS...WHICH SHOULD PERSIST INTO LATE WEEK. IT WILL TAKE UNTIL THE END OF THE WEEK FOR THE GRADIENT TO WEAKEN. NOT VERY CONFIDENT OF THE WIND DIRECTION BY THE WEEKEND...IT DEPENDS ON THE EXACT LOCATION OF THE WEAKENING SURFACE LOW WHICH IS PROGGED TO DRIFT NORTH. REGARDLESS...WE SHOULD BE ABLE TO GET THE SMALL CRAFT ADVISORY DOWN BY THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LEZ142>149. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Sep 5, 5:59 AM EDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 559 AM EDT MON SEP 5 2011 OHZ003-007-009>012-089-PAZ001-061000- LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 559 AM EDT MON SEP 5 2011 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-061000- WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 559 AM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-061000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 559 AM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2011Coastal Flood Statements in Pennsylvania, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.